My Insulin Decreased

By debcox Latest Reply 2014-10-18 17:02:57 -0500
Started 2014-09-16 17:07:43 -0500

Yesterday's good news was that my dosage of Lantus was decreased. Hooray!!! My lifestyle changes of increased exercise and nutritious eating are paying off. My clinical pharmacist said to call her when my fasting glucose levels were consistently in the 80's so we could discuss lowering my dose of insulin.

This happened starting last Tuesday and as of last Thursday, I started having 1-2 incidents of hypoglycemia a day. Luckily, I didn't have any place to go by myself so it was a good time for this to happen. I was able to reach my clinician this morning and she lowered my dose by 2cc's. I thought it would decrease by more than that but any decrease is good. Next Monday, I will have my next A1C and I will see how I'm doing. With my numbers in the 80's to 90's, I think I should do pretty good.

My clinician was explaining how my body may react differently while I was on vacation without exercise which surprised me because I had planned to exercise. I am planning on using the gym at the resort and I'm taking my workout dvd's with me which surprised her.

So, I'm wondering how long does it take for changes in dosage to affect me. I was up early today and ate 40 carbs before taking off for my morning ride. I came home and felt fine. While I haven't felt light-headed, I felt a bit weird so I checked my glucose level and it has been in the 80's all day. I'm thinking that I will check my levels again before taking off for my Bible study group. All in all, I feel pretty good. My doctor said that she will probably decrease my insulin again after getting my new A1C next week but she wants to wait till I get back from my trip to California at the end of next week.

12 replies

debcox 2014-10-18 12:58:03 -0500 Report

No more incidents of hypoglycemia which is great. My blood sugar has been in the low 80's and I just had my second (Thursday) decrease in insulin. I'm now down to 16cc's at night. Hooray!!! My doctor said that we will probably decrease it again in a couple of weeks, if my morning fasting test stays in the 80's.

I went for a nice hike yesterday and was able to get 20K steps on my fitbit. Which is great considering I had a fall down some rocks about halfway through the hike. I hiked out but my friend & I got lost so I was not able to go to the ER until 3.5 hours after the fall. No sprains, breaks or stitches which is great. They said that they were just deep superficial cuts. Of course, it does not feel that good. I'm resting today but am in good spirits and feel in general, pretty good.

jayabee52 2014-10-18 17:02:57 -0500 Report

That is great to hear about the no more incidents of hypos and that you have had your insulin decreased. Good for you!

Gotta be careful on the rocks however
I thank God nothing serious happened!

God's best to you


debcox 2014-10-04 04:26:27 -0500 Report

My new A1C was 5.5 which is awesome. I'm doing well with the decrease of insulin so my doctor is thinking that she will be decreasing my insulin again by the end of October or when my numbers are in the high 70's or low 80's. As soon as I have a week of these numbers in the morning, I need to call her. They are getting there now.

debcox 2014-09-17 18:16:45 -0500 Report

I'm so happy because my mom sent me a birthday gift and I now have a fit bit flex. I've wanted one for awhile to help me keep track of my exercise. I'm surprised because I walked 5K steps today without even realizing it.

Glucerna 2014-09-18 17:40:25 -0500 Report

Happy Birthday! It's great that you're walking more than you realized, and now you have the FitBit to help you set goals around exercise. What a wonderful start to your next year. ~Lynn @Glucerna

ReaderReader12 2014-09-17 14:44:49 -0500 Report

Wow…all your hard work is paying off. Good for you keep on rocking your program. I like your plan for working out while you are on vacation. Good for you.

Have fun.

Glucerna 2014-09-16 20:35:15 -0500 Report

Excellent news and congratulations on your hard work paying off with lower blood sugar levels. It's great that you're working closely with your clinical pharmacist. Lantus is a long-acting insulin that lasts up to 24 hours, so be sure to talk with your pharmacist about what you should expect with your blood sugar levels. ~Lynn @Glucerna

Next Discussion: Update from Doctor. »